Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 8, 2002, 11:21 AM EDT for Adams County, Pike County, Ross County, Ohio. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2002, 11:21 AM EDT (15:21 UTC)
- Expired
- May 8, 2002, 1:15 PM EDT
- In force
- 114 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Adams County, OH, Pike County, OH, Ross County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 081521 FFWILN OHC001-131-141-081715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1119 AM EDT WED MAY 8 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ROSS COUNTY IN CENTRAL OHIO... PIKE COUNTY IN SOUTH CENTRAL OHIO... ADAMS COUNTY IN SOUTH CENTRAL OHIO... * UNTIL 115 PM EDT... * WEATHER SERVICE RADAR INDICATED THAT AN INCH OR MORE OF RAIN HAS FALLEN IN PORTIONS OF ADAMS COUNTY SINCE 10 AM. THIS HEAVY RAIN WILL ALSO MOVE INTO ROSS AND PIKE COUNTIES...WHICH BOTH EXPERIENCED VERY HEAVY RAIN YESTERDAY. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BAINBRIDGE... CHILLICOTHE... PEEBLES... PIKETON... SEAMAN... WAVERLY... WEST UNION... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 8, 10:35 AM EDT, 46 minutes earlier.
Area forecast discussion, May 8, 10:35 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH GROUPING
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 AM EDT WED MAY 8 2002
...WENT AHEAD AND EXTENDED FLOOD WATCH FARTHER E ACROS S CNTRL OH...
AREA RADARS SHWG PCPN ACRS SWRN PORTIONS OF FA. IR SAT PIX SHWG A
GNRL WARMG OF CLD TOPS ALTHO SOME MINOR ENHANCEMENT CONTG WITH BATCH
OF PCPN NEAR CVG. LTST SFC ANLYS SHWG BNDRY ACRS FAR SRN PORTION OF
FA WITH PCPN TYING TO FILL IN ACRS PARTS OF NE KY. THIS SHOULD CONT
TO LIFT OFF TO THE N AND E AS BNDRY BEGINS TO PUSH N THRU THIS AFTN.
WL MAKE SOME TWEAKS TO CRNT FCST TO ADJUST TIMING BUT CONT WITH
FLOOD WATCH AS IS FOR NOW. WL HAVE TO RE EVALUATE FFA ONCE CURRENT
BATCH OF PCPN ACRS SW PORTION OF FA MOVS OUT. TEMPS CRNTLY ON THE
COOL SIDE WITH CLDS AND BNDRY TO OUR S. HOWEVER...WITH BNDRY PROGD
TO LIFT N TDA AND WIDESPRD PCPN ENDING...STILL XPCT TO SEE TMPS
WARMUP THIS AFTN BUT WL OPEN UP A BIT OF A RANGE IN THE S TO ALLOW
FOR MORE OF A TEMP SPREAD.
ILN...FLOOD WATCH FOR WEDNESDAY
INZ050-058-059-066-073>075-080
KYZ089>098
OHZ042-051>053-060>062-070>073-077>082-088
LOTTIn the hours before
Special weather statement, May 8, 10:30 AM EDT, 51 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1030 AM EDT WED MAY 8 2002 A LOW PRESSURE CENTER WILL MOVE EAST FROM THE CENTRAL PLAINS INTO THE UPPER MISSISSIPPI VALLEY BY THIS EVENING. THE APPROACH OF THE LOW...WILL MOVE A STATIONARY FRONT THAT IS LOCATED SOUTH OF THE OHIO RIVER THIS MORNING...TO THE NORTH AS A WARM FRONT TODAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND BEHIND THE WARM FRONT AS IT CROSSES THE REGION. IN THE WARM UNSTABLE AIR BEHIND THE FRONT...THERE EXISTS THE POTENTIAL FOR DAMAGING WIND AND HAIL FROM SOME OF THE STRONGER THUNDERSTORMS. THEREFORE THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:37 AM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 113 min |
| May 8, 10:23 AM EDT | Flash Flood Warning | ILN | Clermont | 112 min |
| May 8, 10:49 AM EDT | Flash Flood Warning | ILN | Brown, Highland | 116 min |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.